Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 49, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Aug 11, 2012, 3:14 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2012, 3:14 AM EDT (07:14 UTC)
- Expired
- Aug 11, 2012, 11:46 AM EDT
- In force
- 9 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
234 WHUS71 KGYX 110714 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 314 AM EDT SAT AUG 11 2012 ...A SMALL CRAFT ADVISORY HAS BEEN ISSUED THROUGH 1 PM TODAY FOR THE COASTAL WATERS OF WESTERN MAINE AND NEW HAMPSHIRE... .WINDS AND SEAS HAVE INCREASED OVER THE COASTAL WATERS AS A WARM FRONT MOVES NORTH THROUGH THE WATERS. WIND GUSTS HAVE TOPPED 25 KNOTS AND SEAS HAVE REACHED 5 FEET EARLY THIS MORNING. CASCO BAY AND PENOBSCOT BAY WILL SEE WIND GUSTS AND SEAS STAY JUST BELOW SMALL CRAFT ADVISORY LEVELS. WINDS AND SEAS SHOULD LET UP THIS AFTERNOON AS THE WARM FRONT PUSHES NORTH OF THE WATERS. ANZ150-152-154-111700- /O.NEW.KGYX.SC.Y.0049.120811T0714Z-120811T1700Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 314 AM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. * WINDS AND SEAS...SOUTHERLY WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT...EXCEPT SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT OVER THE EASTERN WATERS. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
188 WHUS71 KGYX 111046 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 646 AM EDT SAT AUG 11 2012 ...A SMALL CRAFT ADVISORY HAS BEEN ISSUED THROUGH 1 PM TODAY FOR THE COASTAL WATERS OF WESTERN MAINE AND NEW HAMPSHIRE... .WINDS AND SEAS HAVE INCREASED OVER THE COASTAL WATERS AS A WARM FRONT MOVES NORTH THROUGH THE WATERS. WINDS HAVE DROPPED OFF AROUND DAYBREAK BUT STILL COULD GUST UP TO 25 KNOTS AT TIMES WHILE SEAS WILL REMAIN AROUND 5 FOOT THROUGH THE MORNING. CASCO BAY AND PENOBSCOT BAY WILL SEE WIND GUSTS AND SEAS STAY BELOW SMALL CRAFT ADVISORY LEVELS. WINDS AND SEAS SHOULD LET UP THIS AFTERNOON AS THE WARM FRONT PUSHES NORTH OF THE WATERS. ANZ150-152-154-111700- /O.CON.KGYX.SC.Y.0049.000000T0000Z-120811T1700Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 646 AM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH A FEW GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
010 WHUS71 KGYX 111546 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1146 AM EDT SAT AUG 11 2012 ANZ150-152-154-111700- /O.CAN.KGYX.SC.Y.0049.000000T0000Z-120811T1700Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1146 AM EDT SAT AUG 11 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Aug 11, 12:37 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 11, 12:37 AM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1237 AM EDT SAT AUG 11 2012 .SYNOPSIS... LOW PRESSURE WILL MEANDER OVER THE EASTERN GREAT LAKES THROUGH SATURDAY. A WARM FRONT EXTENDING EAST FROM THIS LOW WILL MOVE SLOWLY TO THE NORTH FROM SOUTHERN NEW ENGLAND TONIGHT AND INTO NORTHERN NEW ENGLAND ON SATURDAY. A COLD FRONT ASSOCIATED WITH THE GREAT LAKES LOW PRESSURE SYSTEM WILL MOVE EAST TOWARD THE REGION ON SATURDAY AND THEN CROSS THE REGION ON SUNDAY. A WEAK TROUGH WILL CROSS THE AREA MONDAY. LOW PRESSURE WILL PULL A COLD FRONT ACROSS THE REGION TUESDAY NIGHT AND WEDNESDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... WILL UPDATE TO INPUT LATEST OBSERVED DATA. WILL CONT HIGH CHC OF PRCP OVER NRN/ERN ZONES AND LOWEST OVER SW ZONES PER LATEST RADAR TRENDS. STILL SOME EMBEDDED CONVECTION SO WILL STILL MENTION CHC TSTMS THOUGH HEAVY RAIN HAS MOSTLY ENDED FOR NOW. AREAS OF F AROUND AND COULD BECOME A BIT MORE WIDESPREAD THRU THE REST OF THE NGT. WILL ADJUST MIN TEMPS DOWN A DEGREE OR TWO HERE OR THERE BASED ON LATEST TEMPS AND DEW POINTS...THOUGH WITH HIGH RH DON'T EXPECT TOO MUCH MORE OF A DROP IN TEMPS. UPR LVL CUTOFF LOW AND SFC LOW REMAIN TO OUR W OVER THE ERN GREAT LAKES THRU THE REST OF THE NGT. WRM FNT EXTENDING E FROM THE LOW WILL CONT TO SLOWLY PUSH N THRU THE FCST AREA THRU THE NGT HELPING TO CONT THE CHC OF PRCP...ESPECIALLY OVER MORE NRN AND ERN AREAS. INSTABILITY ASSOCIATED WITH THE FNT AND UPR LVL SW FLOW ALOFT WITH APPROACHING JET SEGMENT ON FRONT SIDE OF UPR LVL CUTOFF LOW WILL HELP CONT THE THREAT OF ISOLD TO SCT TSTMS THRU THE NGT. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 AM SUNDAY/... THE SHOWERS AND THUNDERSTORMS WILL BE RELEGATED MAINLY TO MAINE BY SATURDAY MORNING. THEN THE COLD FRONT MOVES EAST ACROSS THE AREA SATURDAY AFTERNOON AND EVENING BEFORE ALL PRECIPITATION ENDS. CLOUD COVER WILL KEEP MAXIMUM TEMPERATURES BELOW NORMAL. && .LONG TERM /SUNDAY THROUGH SATURDAY/... IN THE OUTLOOK PERIOD OVERALL A MEAN LONGWAVE TROUGH POSITION WILL TRY TO SET UP OVER THE NEXT WEEK WITH SEVERAL PROGRESSIVE SHORTWAVE TROUGHS TO MOVE INTO THIS DEVELOPING MEAN TROUGH POSITION. THIS WILL MEAN SEVERAL CHANGES IN AIR MASSES EXPECTED. IN MORE DETAIL...A WARM/VERY MOIST/ UNSTABLE SOUTHERLY FLOW WILL CONTINUE SATURDAY NIGHT SO SHOWERS WITH AREAS OF FOG CAN BE EXPECTED. VERY HUMID CONDITIONS WILL CONTINUE INTO SATURDAY NIGHT UNTIL A FRONT SWINGS THRU THE AREA AT THE SURFACE AND ALOFT...THIS WILL THEN BEGIN TO BRING A DRIER AIR MASS INTO THE REGION. WHAT IS LEFT OF THE UPPER TROUGH MOVES ACROSS THE FORECAST AREA SUNDAY SO SOME INSTABILITY SHOWERS CANNOT BE RULED OUT BUT WILL BE MAINLY IN THE AFTERNOON BEING CAUSED BY DIURNAL HEATING. A PLEASANT DAY IS EXPECTED MONDAY WITH A DRIER AIR MASS BUT MILD TEMPS REACHING INTO THE 80S. THE NEXT SYSTEM APPROACHES ON TUESDAY WITH MORE SHOWERS EXPECTED TO ARRIVE ALONG WITH INCREASINGLY HUMID CONDITIONS...THESE SHOWERS WILL CONTINUE WEDNESDAY AND THURSDAY AS THE TROUGH STALLS OVER THE AREA. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM /THROUGH SATURDAY NIGHT/...MAINLY IFR OR LIFR IN SHRA AND F WITH ISOLD TO SCT TSTMS THRU THE REST OF TONIGHT AND INTO SATURDAY MORNING...WITH SOME IMPROVEMENT SATURDAY. STILL EXPECT VARIABLE CONDITIONS THAT COULD LOWER BACK TO IFR IN SHRA AND SCT TSTMS SATURDAY AFTERNOON INTO SATURDAY NGT. MORE F LIKELY TO FORM SATURDAY NGT WITH IFR OR LIFR PSBL. LONG TERM...SUNDAY WILL SEE SCATTERED AREAS OF MVFR IN SHOWERS AND THUNDERSTORMS OTHERWISE VFR MONDAY INTO TUESDAY. && .MARINE... SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...WILL UPDATE TO INPUT LATEST OBSERVED DATA. CONDITIONS OVER THE WATERS ARE VERY NEAR SCA LEVELS AT THIS TIME. WILL KEEP FCST JUST BELOW SCA LEVELS WITH OCCASIONAL GUSTS UP TO 25 KT AND KEEP SEAS JUST BELOW THE 5 FOOT THRESHOLD THRU TNGT AND INTO SATURDAY BEFORE WINDS LET UP SATURDAY AFTERNOON AND SATURDAY NGT. THE CONTINUED ONSHORE FLOW WILL KEEP SEAS FROM DROPPING MUCH THRU THE SHORT TERM PERIOD. AREAS OF DENSE F WILL REDUCE VSBY TO NEAR ZERO AT TIMES...ESPECIALLY DURING THE NGT TIME AND EARLY MORNING HOURS. LONG TERM...SUNDAY AND MONDAY MORNING...SMALL CRAFT WINDS AND SEAS ARE POSSIBLE OUTSIDE THE BAYS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 10, 11:00 PM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1100 PM EDT FRI AUG 10 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-120300- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 1100 PM EDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-120300- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1100 PM EDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 10, 10:57 PM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1057 PM EDT FRI AUG 10 2012 MEZ025-026-110500- SAGADAHOC-LINCOLN- INCLUDING THE CITIES OF...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO 1057 PM EDT FRI AUG 10 2012 ...STRONG WINDS TO IMPACT MIDCOAST... STRONG WINDS ASSOCIATED WITH A CONVECTIVE SYSTEM OFFSHORE WILL MOVE ONTO THE MIDCOAST AREA JUST BEFORE MIDNIGHT. WIND GUSTS OF 35 TO 50 MPH OUT OF THE SOUTH ARE POSSIBLE AS THIS MOVES ONSHORE. RESIDENTS ALONG THE INLETS FROM POPHAM BEACH TO BOOTHBAY AND INLAND TO WISCASSET SHOULD BE PREPARED FOR THE STRONG WINDS. SMALL TREE LIMBS MAY BE SNAPPED... LOOSE ITEMS BLOWN AROUND... AND POWER LINES MAY BE AFFECTED.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:09 PM EDT | Special Marine Warning | GYX | 96 min | |
| Aug 11, 3:33 PM EDT | Special Weather Statement | GYX | Sullivan | 27 min |
| Aug 11, 4:59 PM EDT | Special Weather Statement | GYX | Sullivan | 31 min |
| Aug 11, 5:31 PM EDT | Special Weather Statement | GYX | Sullivan | 29 min |
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.